Follow
Share

to know which pills did what for him. So I got on WebMD and when I was through he was sort of ok. Last night he had severe sundowners jittery, not knowing what to do with himself and he said he felt like jumping out of his skin. Is this a part of Vascular Dementia? His doc stopped his Lipitor as he said these can cause bad leg cramps. He wanted a beer on the way home so I relented. He ate then went to bed. Are any of these above symptoms Dementia related ? Oh, and no UTI, he was checked. He also had blood work done to see if his potassium is low hence the cramps but he is not supposed to have a lot of potassium because of his kidneys .HELP !!

This discussion has been closed for comment. Start a New Discussion.
Tarajane,
I can't imagine what you are dealing with. It's one thing when it's a parent or cousin, but for a spouse......oh my.

I can't recall if his meds are otherwise working for him. The right combination can make a huge difference in some people.

I bet the dementia group will really help. So many people are dealing with this now. Please still post here though so we will know how you are doing.
(2)
Report

He can absolutely not get to his drugs. They are in a small locked box. The Methadone and Ativan. I put all his other weeks worth in a daily pill pack, not the narcotics. I just really think it was Dementia related. Maybe upping the dose from 5mg to 10mg really made a difference as far as side effects go. I will keep you posted. I cannot wait for my Dementia group the 7th of Sept. Thank you all. It is SO scary when you have lost your "man" the protector, the builder, the fixer.........
(1)
Report

I forgot to add that with dementia, you really have to go through the house like you would if you were baby proofing it. You don't know when, but at some point, the patient isn't safe to be alone in a room. They might stick a pin in an electrical outlet, cut themselves with a knife, swallow bleach, etc. All dangerous things have to be under lock and key, including medication. It has to be locked away, because they can take a pill an hour and not even know they did it. It might be a sensitive issue, but it has to be done to protect the person with dementia. Even if they say it's not necessary, you have to ignore that and still protect them. I'm sure others can give you tips.
(2)
Report

I don't know anything about dementia and cramps. I would be more inclined to suspect medication or dehydration.

Him being overly anxious and jumpy could be dementia. My cousin is like that if she is not on Cymbalta.

He's not administering his own meds is he? With dementia, to me that's not an option. Too much risk of forgetting and then taking too much.
(1)
Report

This discussion has been closed for comment. Start a New Discussion.